Sign in to follow this  
Followers 0

Curious about Gedeon or Abilify

14 posts in this topic

Posted

So I fired my whackadoo shrink and started seeing my old one. Weight gain is still an issue to me and now I've noticed I've begun to have symptoms of akathisia. However, one positive about the restlessness is that I am able to get up and go and do what I need to do even if I am feeling crappy. But, sometimes I just wish that I can turn it off. Antipsychotics have saved my life and I can deal with some of the side affects but the weight gain is really bugging me and I heard that both Abilify and Geodeon have less side affects. My therapist suggested Geodeon for weight loss and I am curious to know if this is true. Thoughts anyone?

Share this post


Link to post
Share on other sites

Posted

I am on abilify, and have had no weight gain from it. From what I remember from being on Geodon, I didn't have any weight gain with that either.

Share this post


Link to post
Share on other sites

Posted

I actually lost weight while on ziprasidone. My biggest problem was the random sedation and insomnia. It was really odd and disruptive.

Abilify is notorious for akathesia (I got it too with it), so you might want to keep that in mind.

Share this post


Link to post
Share on other sites

Posted

if all else fails akathesia is very treatable.

Share this post


Link to post
Share on other sites

Posted

Abilify is better for getting stuff done though.

Share this post


Link to post
Share on other sites

Posted

I take Abilify now at 5mg. It's pretty effective for managing the psychotic features part of BP. However, I was upped to 10mg during a recent hospitalization, and the side effects were really bad. Fever, muscle aches, high blood sugar (which meant cravings for sweets and a lot of drinking and peeing). But, that's just me. Every medicine affects every person differently. Keep this in mind, and just keep your pdoc updated on how you feel if it's any different from before.

Share this post


Link to post
Share on other sites

Posted

I take Abilify now at 5mg. It's pretty effective for managing the psychotic features part of BP. However, I was upped to 10mg during a recent hospitalization, and the side effects were really bad. Fever, muscle aches, high blood sugar (which meant cravings for sweets and a lot of drinking and peeing). But, that's just me. Every medicine affects every person differently. Keep this in mind, and just keep your pdoc updated on how you feel if it's any different from before.

Strange. I'm at 15mg and only have the akathisia part. I take Artane for that.

Share this post


Link to post
Share on other sites

Posted

I take 15mg of Abilify and I had akathisia at first (when on 5mg, then 10mg) but it went away in two weeks. No weight gain so far, other than some weight from starting school and sitting on my ass all day. Abilify is my wonder drug.

Share this post


Link to post
Share on other sites

Posted

I lost weight on Abilify. Gained weight on Geodon but I put that down more to me trying to eat to stay awake as the second time I was on it I was so sedated it was ridiculous.

Share this post


Link to post
Share on other sites

Posted

I used to take Abilify, started at 15mg/day and titrated up to 30mg/day with no akathisia at all. No weight gain, either. It actually gave me a decent boost of energy without that zonked out feeling caused by many APs.

Share this post


Link to post
Share on other sites

Posted (edited)

Abilify has been a godsend to me. It killed my depression, and now I am as stable as I have been in years. However, I have gained weight on it, but to be honest, I feel so good on it that I don't really care.

Edit: I never got akathesia at any dose.

Edited by jt07

Share this post


Link to post
Share on other sites

Posted

I didn't gain weight on geodon, but hit sedation issues that weren't manageable and had to come off it. My pdoc said they're not typical, but they have happened to others here, like vapourware mentioned above.

I'm on abilify. I haven't yet figured out the weight gain. I ended up getting put on another med for appetite/concentration/low energy issues and that one definitively took away the appetite. But I think it might have been stronger on abilify beforehand. I probably just wasn't on it long enough to tell.

Share this post


Link to post
Share on other sites

Posted

i had no weight issues on geodon. however, it did randomly sedate me throughout the day.

Share this post


Link to post
Share on other sites

Posted

I also had some sedation issues with Geodon at the higher levels, but I was eventually able to acclimate to it. It did wonders pulling me out of my last depression.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0